Alert archive / Alabama / Flash Flood Warnings in 2005
Flash Flood Warning 43, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Jul 12, 2005, 12:57 PM CDT for 6 counties in Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2005, 12:57 PM CDT (17:57 UTC)
- Expired
- Jul 12, 2005, 4:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
Counties Calhoun County, AL, Chilton County, AL, Cleburne County, AL, Coosa County, AL, Shelby County, AL, Talladega County, AL
The radar
The Birmingham radar (KBMX), 55 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.0 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 735 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBMX 121757
FFWBMX
ALC015-021-029-037-117-121-122100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1257 PM CDT TUE JUL 12 2005
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHILTON COUNTY IN CENTRAL ALABAMA
THIS INCLUDES THE CITY OF CLANTON
SHELBY COUNTY IN CENTRAL ALABAMA
THIS INCLUDES THE CITY OF COLUMBIANA
CALHOUN COUNTY IN EAST CENTRAL ALABAMA
THIS INCLUDES THE CITIES OF...WEST END-COBB TOWN...PIEDMONT...
OXFORD...ANNISTON
CLEBURNE COUNTY IN EAST CENTRAL ALABAMA
THIS INCLUDES THE CITY OF HEFLIN
COOSA COUNTY IN EAST CENTRAL ALABAMA
THIS INCLUDES THE CITY OF ROCKFORD
TALLADEGA COUNTY IN EAST CENTRAL ALABAMA
THIS INCLUDES THE CITIES OF...TALLADEGA...SYLACAUGA...LINCOLN...
CHILDERSBURG
* UNTIL 400 PM CDT
* AT 1254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM
EDWARDSVILLE TO 10 MILES WEST OF JEMISON...OR ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF HEFLIN TO 9 MILES SOUTHWEST OF
MONTEVALLO...MOVING EAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BORDEN SPRINGS...MAPLESVILLE...THORSBY...WEOGUFKA AND VERBENA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3270 8695 3316 8678 3347 8651 3346 8638
3341 8637 3351 8628 3349 8625 3355 8619
3361 8619 3395 8588 3395 8540 3353 8532
3352 8591 3332 8606 3329 8613 3313 8622
3279 8623 3270 8695
$$
611 follow-up statement
000
WGUS74 KBMX 121901
FFSBMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
158 PM CDT TUE JUL 12 2005
ALC015-021-029-037-117-121-122100-
CHILTON AL-COOSA AL-SHELBY AL-TALLADEGA AL-CLEBURNE AL-CALHOUN AL-
158 PM CDT TUE JUL 12 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 400 PM CDT FOR
CALHOUN...CLEBURNE...TALLADEGA...SHELBY...COOSA AND CHILTON
COUNTIES...
AT 152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF HEFLIN
TO 12 MILES NORTHEAST OF CLANTON...MOVING EAST AT 20 MPH.
THE HEAVIEST RAIN WAS FALLING IN WESTERN CLAY COUNTY...SOUTHWEST OF
MOUNT CHEAHA...AND ALONG TALLADEGA CREEK.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS...AND SEEK HIGHER GROUND.
LAT...LON 3270 8695 3316 8678 3347 8651 3346 8638
3341 8637 3351 8628 3349 8625 3355 8619
3361 8619 3395 8588 3395 8540 3353 8532
3352 8591 3332 8606 3329 8613 3313 8622
3279 8623 3270 8695
$$
61What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 10:10 AM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jul 12, 10:10 AM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1010 AM CDT TUE JUL 12 2005 .UPDATE...MODELS CONTINUE TO INDICATE WEAK IMPULSES WILL PIVOT NORTHWEST TO SOUTHEAST AROUND THE BASE OF DENNIS REMNANTS. PRECIP. WATER IN EXCESS OF 1.75 INCHES AND UNSTABLE AIR MASS WILL ALLOW SHOWERS AND THUNDERSTORMS TO DEVELOP ALL SECTIONS. LATEST RADAR LOOPS ALREADY INDICATING SCATTERED TO NUMEROUS SHOWERS AND A FEW EMBEDDED THUNDERSTORMS ACROSS THE WEST. WILL UPDATE THE ZONES TO RAISE POPS ACROSS THE WESTERN SECTIONS AND TO LOWER SOME TEMPERATURES ESPECIALLY ACROSS THE WEST. && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && KSL
Hazardous weather outlook, Jul 12, 6:30 AM CDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 630 AM CDT TUE JUL 12 2005 ALZ011>015-017>050-131200- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 630 AM CDT TUE JUL 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(TODAY AND TONIGHT). MINOR RIVER FLOODING...DUE TO RAINFALL OVER THE WEEKEND ASSOCIATED WITH HURRICANE DENNIS...WILL CONTINUE IN A FEW LOCATIONS. SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. WITH THE ATMOSPHERE STILL VERY TROPICAL...LOCALIZED HEAVY DOWNPOURS ARE POSSIBLE. SOME SPOTS WILL RECEIVE UP TO AN INCH OF RAIN IN A SHORT PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY). MINOR RIVER FLOODING IS EXPECTED TO CONTINUE THROUGH THURSDAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 12, 12:13 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1213 PM CDT TUE JUL 12 2005 ALZ034-121800- BIBB- 1213 PM CDT TUE JUL 12 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BIBB COUNTY UNTIL 100 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 1213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER CENTREVILLE...MOVING EAST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR CENTREVILLE AND BRENT THROUGH 100 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. IN ADDITION...STRONG GUSTY WINDS ARE POSSIBLE. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 1:44 PM CDT | Flash Flood Warning | BMX | Clay, Randolph | 3 hr |
Nearby
Flash Flood Warnings in Alabama, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.